Label Changes for:
Truvada (emtricitabine/tenofovir disoproxil fumarate) Tablets
Changes have been made to the BOXED WARNING, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS and PATIENT PACKAGE INSERT sections of the safety label.
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- November 2008
|The detailed view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections. Deletions or editorial revisions made to these sections are not included in this summary. Read about the new physician labeling format.|
Summary of Changes to Contraindications and Warnings
WARNINGS AND PRECAUTIONS
PATIENT COUNSELING INFORMATION
PATIENT PACKAGE INSERT
WARNINGS: LACTIC ACIDOSIS/SEVERE HEPATOMEGALY WITH STEATOSIS and POST TREATMENT ACUTE EXACERBATION OF HEPATITIS B
Lactic acidosis and severe hepatomegaly with steatosis, including fatal cases, have been reported with the use of nucleoside analogs, including Viread, a component of Truvada, in combination with other antiretrovirals [See Warnings and Precautions (5.1)]...
WARNINGS AND PRECAUTIONS
Lactic Acidosis/Severe Hepatomegaly with Steatosis:
Lactic acidosis and severe hepatomegaly with steatosis, including fatal cases, have been reported with the use of nucleoside analogs, including Viread, a component of Truvada, in combination with other antiretrovirals.
Coadministration with Other Products:
...Truvada should not be administered with Hepsera (adefovir dipivoxil).
Decreases in Bone Mineral Density:
...Cases of osteomalacia (associated with proximal renal tubulopathy and which may contribute to fractures have been reported in association with the use of Viread [See Adverse Reactions (6.2)].
Early Virologic Failure:
Clinical studies in HIV-infected patients have demonstrated that certain regimens that only contain three nucleoside reverse transcriptase inhibitors (NRTI) are generally less effective than triple drug regimens containing two NRTIs in combination with either a non-nucleoside reverse transcriptase inhibitor or a HIV-1 protease inhibitor. In particular, early virological failure and high rates of resistance substitutions have been reported. Triple nucleoside regimens should therefore be used with caution. Patients on a therapy utilizing a triple nucleoside-only regimen should be carefully monitored and considered for treatment modification.